MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4415
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that for a patient with arteriovenous fistula, it was planned to use a balloon to temporarily block the arterial end.After the balloon was in place, it was filled with a card-type syringe.It was found that there was no change in the balloon.It was judged that the product might be broken.After taking it out of the body, it was found to be true.Then it was replaced with a new balloon for treatment and the operation was successfully completed.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the balloon ruptured.During procedure, was there not extensive guidewire manipulation.Its own guidewire x-pedion was used with the balloon.During the inflation, the guidewire tip advanced 10cm out of the catheter tip.The guidewire tip was not shaped.50:50 contrast ratio was used.The injection rate was slow.Withdrew the guidewire to deflate the balloon.It was not inflated multiple times.Blood did not enter the catheter lumen.Contrast agent leakage was found.The catheter was not kinked.The balloon was tested in vitro.The balloon performed as intended.A cartridge syringe was used.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: drawing(s) referenced: n/a as found condition: the hyperform occlusion balloon catheter was returned for analysis within a shipping box, within an unsealed plastic biohazard pouch and within a dispenser coil.The guidewire used in the event was not returned for analysis.Visual inspection/damage location details: upon visual inspection, no damages were found with the hyperform hub, body, marker bands, or distal tip.The hyperform balloon was found ruptured (figure d).Testing/analysis: the hyperform occlusion balloon catheter was flushed, and water did not exit the distal tip as it was occluded.An in-house guidewire was then inserted into the hub and became stuck near the hub.What appears to be dried saline/contrast was found to be at this location.The returned hyperform could not be used for in-house inflation testing due to the occlusion.Conclusion: based on the device analysis and reported information, the customer¿s reports of ¿balloon rupture during set up¿ and ¿no/slow inflation during procedure¿ were confirmed.Typically, ruptures occur when the balloon is inflated beyond the rated volume.Customer reported no extensive guidewire manipulation.The guidewire tip was advanced 10cm out of the catheter tip, the guidewire tip was not shaped, 50:50 contrast ratio was used, injection rate was slow, balloon was not inflated multiple time, blood did not enter catheter lumen, and catheter was not kinked and balloon was tested in vitro with no issues.There was no report on whether the syringe was metered.The likely cause could not be determined.As the guidewire used in the event was not returned for analysis, any contribution of the guidewire towards the rupture could not be determined.The saline/contrast found within the micro catheter likely solidified after the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM LINE EXTENSION
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22493401
Report Number2029214-2025-01579
Device Sequence Number4096695
Product Code MJN
UDI-Device Identifier00763000294205
UDI-Public(01)00763000294205(17)260813(10)B800485
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model Number104-4415
Device Catalogue Number104-4415
Device Lot NumberB800485
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/15/2025
09/03/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/13/2025
09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown